Living With MS

Discussing all aspects of Multiple Sclerosis, various treatments, including accurate information regarding Tysabri.

Sunday, August 05, 2007


My Tysabri Diary... Hi everybody... we have a
new feature on MSpatientsforchoice which is a forum based link for the community (patient, family, friends, caregiver, and so on) to gather together, introduce themselves, ask questions about MS, the different MS drugs, or just talk about their MS, etc. The link ("Community") is listed on the homepage of our website at the top. The newest post there was from a lovely lady who was researching MS information for her friend that was just diagnosed with MS.

It's brand-new, and
wow, we are already getting new people every day signing up and posting there! If you are interested in reading the information posted there, want to ask questions, or just share your MS experiences, go to: http://www.mspatientsforchoice.org/community/viewforum.php?f=1

I go for my 11th Tysabri infusion on Wednesday the 8th, and boy am I feeling I need it! I had to remember to ask my caregiver to pick up some more Claritin the next time he was at the market (I take a Claritin about 30 minutes before each of my infusions to eliminate and/or reduce any potential side effects), which so far have been NONE! Woooohoooo!

Now if I can remember that I needed more Claritin, Tysabri must be having a positive effect on my short-term memory loss!!! (Heehee)


More postings here after Wednesday....until then,

(((hugs)))

Love, Lauren :)

A very
proud member of www.MSpatientsforchoice.org

3 Comments:

  • At 6:36 AM, Blogger CC said…

    Hey Lauren! What is the connection between Tysabri and Claritin? Hope you are doing well! Courtney

     
  • At 12:04 PM, Blogger Lauren said…

    Hi there Courtney!

    I sent you an e-mail explaining the use of Claritin with Tysabri, but I'll explain it here as well.

    I am sure that you are aware many neurologists will pretreat their MS patients receiving Tysabri with Benadryl which helps reduce any allergic reactions that they may have to Tysabri. The only problem with Benadryl is that it can make you drowsy.

    I have been pretreated (pre-infused) in the past with Benadryl, and it really did nothing for me other than make me sleepy.

    So now I take a Claritin before each infusion, which works the same way as Benadryl but Claritin does not make me sleepy, and I just take a Claritin with my coffee about 30 minutes before my infusion.

    FYI: "Histamine is released from histamine-storing cells (mast cells) and attaches to other cells that have receptors for histamine. The attachment of the histamine to the receptors causes the cell to be "activated," releasing other chemicals which produce the effects that we associate with allergy. Loratadine blocks one type of receptor for histamine (the H1 receptor) and thus prevents activation of cells by histamine. Unlike most other antihistamines, loratadine does not enter the brain from the blood and, therefore, does not cause drowsiness" See: http://www.medicinenet.com/loratadine/article.htm

    I hope this answers your question and I also hope that you are doing well on Tysabri! Please keep me posted on your progress, okay? I'd also love to hear from you on our new forums at: http://www.mspatientsforchoice.org/community/viewforum.php?f=1

    Take care dearheart, and many hugs to you...Lauren :)

     
  • At 12:11 PM, Blogger Lauren said…

    oops, that link for our forums didn't fit in the comment section here, so I reduced it, instead use:

    http://tinyurl.com/2fhb8h

    Hopefully that one works!

    Lauren :)

     

Post a Comment

Links to this post:

Create a Link

<< Home